MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808015400
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The 85% stenosed, 15x4.00mm target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.During unpacking of a 4.0mm x 15mm quantum¿ maverick¿ balloon catheter, it was noted that the device delivery shaft was fractured.The procedure was completed with another of the same device.No patient complications were reported and patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The balloon was loosely folded.The shaft is intact; there is no shaft separation.The outer shaft, inner shaft, balloon and tip were microscopically examined.The tip is damaged.There are numerous hypotube and shaft kinks.Inspection of the remainder of the device revealed no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.Bsc id: (b)(4), tw: (b)(4).
 
Event or Problem Description

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7204334
Report Number2134265-2018-00039
Device Sequence Number1174681
Product Code LOX
UDI-Device Identifier08714729392828
UDI-Public08714729392828
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Model NumberH7493808015400
Device Catalogue Number38080-1540
Device Lot Number0020663866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1